Discussions By Condition: Medical Stories


Posted In: Medical Stories 0 Replies
  • Posted By: Anonymous
  • January 13, 2011
  • 07:40 PM


I am looking for some direction. I recently had the onset of paresthesia in both upper and lower extremities, visusal acuity problems, swallowing problems, and mental changes. This was preceded by diagnosis of mild gastritis and the use of PPI's and H2B's (both of which I haved stopped taking).
I went to the doctor and had some lab work completed. The CBC didn't indicate anemia and the B12 was in the normal limits (unsure of actual level) I had been taking 2500mcg of sublingual cyancobalamin daily for the week prior to tests because I thought it might be B12 issue. I also had an MRI of brain which came back negative. I was referred to Neurologist, who essential indicated that my neuro system was intact - no sensory ataxia or weakness. He thought the problem might be anxiety. I am aware that hyperventilation can cause paresthesia on a transcient basis - but I have not been hyperventilating and the numbness and tingling are present all the time.
I obtained an order for an MMA from my primary care physician and I am trying to decide when to have the test ran. I have been off the B12 5000mcg sublingual for 2 days, is that an adequate time span for the B12 to be out of my system and not effect the results of the MMA?
I am concerned that if my problem is a B12 deficiency and I cannot get appropriate treatment my symptoms may become permanent. Any advice you can send my way is greatly appreciated.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?